# SDR 2004FA0000746

- Difficulty date: August 2, 2004
- Submitted: September 27, 2004
- Operation: General aviation
- Aircraft: N4190V
- Make and model: Cessna 172R
- Aircraft serial: 17280626
- Engine: Lyc IO360L2A
- System (JASC): 5511 · Horizontal Stabilizer, Spar/Rib
- Part: Spar
- Part number: 24320004
- Condition: Damaged
- Location: Horizontal Stab
- Part time: 3,164 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING INSP, HORIZONTAL STABILIZER WAS FOUND TO BE LOOSE AT BOTH FORWARD SPAR MOUNT HOLES.  ENTIRE EMPENNAGE WAS REMOVED FROM AIRFRAME FOR DETAILED INSP.  BOTH HOLES AT STABILIZER SPAR AND FORWARD BULKHEAD WERE FOUND TO BE ELONGATED .316 INCH TO .319 INCH.  BOTH SHIMS BETWEEN STAB AND BULKHEAD WERE EXTREMELY ELONGATED AND APPEAR TO HAVE BEEN COUNTERSUNK PRIOR TO INSTALLATION AT FACTORY.  BOTH SHIMS REMOVED WERE A THICKNESS OF .080 INCH.  BOLTS REMOVED FROM FWD SPAR MOUNTS WERE AN5-6A, WHICH IS CORRECT HARDWARE IAW MM.  BOLTS INSTALLED FROM MFG DID NOT HAVE SUFFICIENT GRIP LENGTH TO SUPPORT TOTAL MATERIAL THICKNESS.  RECOMMEND REAMING ALL 4 HOLES TO .371 IN TO .374 IN AND INSTALLING AN6-10A BOLTS.
